Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

hey guys,

been browsing this forum all day. I'm a 27 year old female who's been living in asia for 4 years. since living here my acne has gotten worse, mostly around my chin. have had cortisone injections and an taking spirolactone (150mg's/day) and doxycycline (100 mg's/day) and use retin-a.

right now it's manageable... limited to my chin. my dermatologist here wants to put me on a low dose of accutane...10mg's. i have taken accutane twice before, once in university and once right after high school. the last time i took it i needed 100mg/day for it to work. i've found info regarding low-dose treatment but not much. i vehemently argued with the Dr. about dosing instructions and she was absolutely beside herself when i told her the dose i took in the states. she said they don't prescribe such a high dose in asia (i'm in taiwan) and in fact, only 10mg pills are available...

anyone out there with mild/moderate acne, specifically on the chin... not too cystic, who's tried low-dose accutane? would love to hear... would hate to start it and have it make it worse and then not even have the option to take a full blown course to fix it... however i'm not happy with the retin-a results (.o5%)...

maybe a higher dose of the anti-biotics? eusa_wall.gif

Share this post


Link to post
Share on other sites

I think it's really the cumulative dose that matters, not the daily dose you're on.

I'm on 10 mg and I'm comfy with it. Anything to high is scary for me...I want my cholesterol level to be normal.

Share this post


Link to post
Share on other sites

S214,

If you're on 10mg/day and the total cumulative course dosage for remission matters to you (125mg/kg), then are you going to continue at this sub-side-effect low low dose for, what, 20 months? Are you upping the dose at any point so that you can complete a course with a satisfactory cumulative dosage in a shorter time, getting any potential side-effects over with then and there? I believe that even if you take such a low dose over a long period of time, you are still endangering your liver, especially as it is subject to what is essentially a synthetic but equally toxic form of controlled vitamin A poisoning for months and months and months, adding up ever so gradually but cumulatively nonetheless.

I'm not too familiar with the rationale behind or clinical efficacy of long-term low-dose Accutane courses. Could you explain to me what your derm's explanation was?

(Or did you just take the red pill, Neo?) lol.gif

Share this post


Link to post
Share on other sites

actually, the derm's here only put you on 10 mg's for a few weeks. bizarre i know, but she claimed it works for asians... had to point out that i'm NOT asian but a 6 foot caucasian woman who's already been on accutane twice!

i dunno... maybe they know what theyre doing, maybe they don't. i'm for sure questioning whether or not it will be effective. but since i don't have cystic acne, but instead stubborn pimples, she also said it would be more of a maintenance dose. a friend of mine here did it and she said it worked, but i never have good luck with anything skin related... don't know what i'd use to clean up the mess if a low dose were just to make me break out worse.

Share this post


Link to post
Share on other sites

heh, i'm not so informed with tane as you are Antony. biggrin.gif

I guess it depends on what kind of acne you have. Mine can be considered mild.

In Europe and Asia doctors usually prescribe a much lesser dosage of tane, compared to the US. I don't know why.

You tell me about the liver...i have no idea what is more damaging: shocking it with high dose of tane for a few months, or subjecting it to a low dose of tane for more than a year?

I have no clue. In my mind a high dose could be fatal (risk of stroke-inducing cholesterol level)...but maybe low-dose accutane can have the same effect?

Share this post


Link to post
Share on other sites
heh, i'm not so informed with tane as you are Antony. biggrin.gif

I guess it depends on what kind of acne you have. Mine can be considered mild.

In Europe and Asia doctors usually prescribe a much lesser dosage of tane, compared to the US. I don't know why.

You tell me about the liver...i have no idea what is more damaging: shocking it with high dose of tane for a few months, or subjecting it to a low dose of tane for more than a year?

I have no clue. In my mind a high dose could be fatal (risk of stroke-inducing cholesterol level)...but maybe low-dose accutane can have the same effect?

Share this post


Link to post
Share on other sites

so....can i safely assume i won't get an initial horrible breakout and might actually reap some benefit from a low dose treatment?...

wish i could remember the other times i was on it and whether or not i had a bad initial break out and when and for how long.....

Share this post


Link to post
Share on other sites

I'm really wondering what would be the ideal dose for me, at 70kg. Given my weight and the abovementioned cumulative dosage ideal, that works out to 60mg/day for 5 months or 50mg/day for 6 months. But at 10mg/day, if I went for the cumulative dosage, that would be... 2 years and 5 months!!!!!!

Um, where'd my liver go? And why am I listening to so much Radiohead?

Share this post


Link to post
Share on other sites

"so....can i safely assume i won't get an initial horrible breakout and might actually reap some benefit from a low dose treatment?..." -icanspeakwhale

your initial breakout won't be as bad i guess...and the other side effects (joint pain, dryness, etc, etc).

Share this post


Link to post
Share on other sites

im taking 10mg/day, currently on 4th week(accutance), stay in asia too smile.gif YA i get initial break out(worst than last time) for me cry.gif , chapped lips n hair drop only. Im still wondering is it recommended for low dose in long period..

Share this post


Link to post
Share on other sites

travis, that's bad news...i'm on 10 mg because i'm trying to ward off the initial breakout...but if i get it anyways i might as well take the high dose...sigh....

no matter...as long as i get clear in the end.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×